MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 2-0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 2-0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y605H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and absorbable hemostat was used.The problem of the suture pulling off the needle happened in surgery.Total three products had the needle pull off issue occur.Changed to another one to complete the surgery.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).The following information was requested, but unavailable: when were the needles detached/pulled off from the sutures (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revelated that one labeled winding former white one detached needle that pertains to product code y605h.During the visual inspection of the returned needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was observed.The suture was not returned for evaluation; therefore, the cause of the reported event could not be determined.No conclusion could be reached as to what caused the reported complaint.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b 5.Event description.Corrected b 5.Event description: it was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.The problem of the suture pulling off the needle happened in surgery.Total three products had the needle pull off issue occur.Changed to another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.The problem of the suture pulling off the needle happened in surgery.Total three products had the needle pull off issue occur.Changed to another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MCRYL VIO 27IN 2-0 S/A UR-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23707760
Report Number2210968-2025-13564
Device Sequence Number21481600
Product Code GAN
UDI-Device Identifier10705031059481
UDI-Public(01)10705031059481(17)290731(10)1032HB
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY605H
Device Lot Number1032HB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown